| Model Number |
4245030W |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82212848 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
When a.014¿ 5mm x 30mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter reached the appropriate position and the unknown guidewire was replaced, the balloon was punctured.There was no reported patient injury.The lesion was the internal carotid artery and was dilated with the aviator plus pta balloon.The device will be retuned for evaluation.
Additional Manufacturer Narrative
This is an updated complaint conclusion due to additional information received on 11/03/2021: there were no changes to malfunction, conclusion, or results: when a.014¿ 5mm x 30mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter reached the appropriate position and the unknown guidewire was replaced, the balloon was punctured.The maximum inflation pressure was 12atm.There was no reported patient injury.The lesion was the internal carotid artery and was dilated with the aviator plus pta balloon.The device was opened in the sterile field.The device was stored and prepped as per the instructions for use (ifu).The user was trained with the device.The ica had atherosclerotic plaque, moderate calcification, no tortuosity, and 40% stenosis.There was no difficulty removing the product from the hoop, removing the protective balloon cover, removing the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.A 5:2 contrast to saline ratio was used.A non-cordis inflation device was used, and it was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The device was not returned for evaluation.A product history record (phr) review of lot 82212848 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors, although unknown, may have contributed to the reported event.However, without the return of the device for analysis and with the limited amount of information provided, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label and hub identification band.The compliance table printed on the box label and packaged with the product illustrates how the balloon diameter increases with increasing pressure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description
When a.014¿ 5mm x 30mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter reached the appropriate position and the unknown guidewire was replaced, the balloon was punctured.There was no reported patient injury.The lesion was the internal carotid artery and was dilated with the aviator plus pta balloon.The device was opened in the sterile field.The device was stored and prepped as per the instructions for use (ifu).The user was trained with the device.The ica had atherosclerotic plaque, moderate calcification, no tortuosity, and 40% stenosis.There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.A 5:2 contrast to saline ratio was used.A non cordis inflation device was used and it was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.The maximum inflation pressure was 12atm.The device has not been returned for evaluation.
Event or Problem Description
When a.014¿ 5mm x 30mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter reached the appropriate position and the unknown guidewire was replaced, the balloon was punctured.There was no reported patient injury.The lesion was the internal carotid artery and was dilated with the aviator plus pta balloon.The device was not returned for evaluation.
Additional Manufacturer Narrative
Complaint conclusion: when a.014¿ 5mm x 30mm x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter reached the appropriate position and the unknown guidewire was replaced, the balloon was punctured.There was no reported patient injury.The lesion was the internal carotid artery and was dilated with the aviator plus pta balloon.The device was not returned for evaluation.A product history record (phr) review of lot 82212848 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors, although unknown, may have contributed to the reported event.However, without the return of the device for analysis and with the limited amount of information provided, it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon¿.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.